MONTGOMERY, Ind. (WTHI) -- The gym at Barr-Reeve High School was so quiet Wednesday night, you could hear a pin drop.
That's as Becky Savage told her personal story of losing her two sons, in the same day to opioid misuse. She hopes by telling their story she can save another's life.
It was a real-life nightmare for Savage and her family.
"Why wouldn't they just say no?" She asked herself.
She woke up to what she thought would be a normal day in June of 2015. Only to find her oldest son, Jacks, lifeless body. She called 911 and tried to revive him. She did everything she knew to do, but he was already gone. Then she called for her other oldest son, Nick. Only to find the same scene in a different part of her house.
"We, unfortunately, lost our older two sons Nick and Jack 4 years ago to the opioid epidemic," she said.
Now, she spends her days traveling and telling the story of her family.
"I don't want Nick and Jack to be remembered for how they died. They were smart boys. They were boys that were going to be doing good things in this world and I thought by me going around telling their story they are still able to accomplish that," Savage said. "Through me telling their story they're still able to make a difference through the lives of other people."
That's why Barr-Reeve school officials asked Savage to speak at their school.
"That one first you take, that can end your life," Jeff Doyle, Principal of Barr-Reeve middle and high school said. "I don't think people realize the dangers. It just takes one small pill."
Friday's Barr-Reeve versus Loogootee girls volleyball game will benefit the 525 Foundation.
It's in honor of Nick and Jack Savage and to help raise awareness for the opioid epidemic.
Savage said the first steps to help the fight the epidemic starts at home.
Cleaning out your medicine cabinets, knowing and keeping track of all the medicines in your house, educating yourself and knowing the warning signs of addiction, and being able to have an open conversation with your kids are just a few ways to prevent opioid overdoses.